Diarrhoea after LIS and morphine

Are you having, or have you had a Lateral Internal Sphincterotomy (LIS)? Please share your experiences here, or ask any questions.

Return to LIS - Considering surgery or already had it?



Diarrhoea after LIS and morphine

Postby Becka456 » 09 May 2017, 15:59

So I have had the LIS surgery done 12 days ago now and for the first 6 days was in quite a bit of pain around the incision area so my doctor gave me oral morphine to take, I was taking it for 6 days every 3/4 hours even through the night so I guess quite a lot! 5 days ago I stopped it as the pain had gone and my stitches were healing really well, the day after I stoped the morphine I have had constant stomach ache and diarrhoea after everything I eat or even if I don't eat infact even if I drink! I do have ibs but it's been contorolled I usually only go once in the morning and twice around period time, so this is not normal for me as an every day thing, today I have been 6 times, my fissure is really sore now and feels like it's getting worse not better, has anyone else has the same reaction from stopping oral morphine? As I wasn't told to wean of it! My doctor is now suggesting to go back on it at a low does and wean myself off but surely what's the point if I have done 5 days and I don't actually need it for pain?
Becka456
Proctosphincteranalogist
 
Posts: 209
Topics: 6
Joined: 04 Sep 2016, 13:45
Has thanked: 0 time
Been thanked: 4 times
Gender: None specified

Re: Diarrhoea after LIS and morphine

Postby GilmoreGirl » 09 May 2017, 16:09

Yes go back on and wean off slowly!!! This happened to me also, several times after being on/off morphine.

It is a normal reaction typical of morphine withdrawal - morphine causes constipation and the body has a sort of rebound effect when you stop taking it producing diarrhea and stomach cramps.

Weaning off is better than dealing with the withdrawal. I also had hot/cold, sweating, and a flu like feeling.

Hang in there - and congrats on the LIS!
GilmoreGirl
VIP
 
Posts: 694
Topics: 18
Joined: 19 Oct 2016, 18:59
Has thanked: 39 times
Been thanked: 49 times
Gender: Female

Re: Diarrhoea after LIS and morphine

Postby Becka456 » 09 May 2017, 16:11

Oh wow how long did you have the diarrhoea for when you came of it? Mine has been 5 days and I'm worried if I go back on it and wean off that something might happen and I get the same side effects?
Becka456
Proctosphincteranalogist
 
Posts: 209
Topics: 6
Joined: 04 Sep 2016, 13:45
Has thanked: 0 time
Been thanked: 4 times
Gender: None specified

Re: Diarrhoea after LIS and morphine

Postby GilmoreGirl » 09 May 2017, 16:16

I still have loose stools a month later but only had typical diarrhea for a week or so (as in having to go often + loose stool).

I would try adding back just a little - say 1/2 a pill 2-3 times daily for a few days and then drop down even more etc.

You could just tough it out - I did! It was just really uncomfortable! The next time I took it I weaned off slowly and the stomach cramps were still rough but no diarrhea
GilmoreGirl
VIP
 
Posts: 694
Topics: 18
Joined: 19 Oct 2016, 18:59
Has thanked: 39 times
Been thanked: 49 times
Gender: Female

Re: Diarrhoea after LIS and morphine

Postby Becka456 » 09 May 2017, 16:19

It's been 5 days already do you think it will start to ease up soon? Just trying to figure out the quickest way of getting back to normal!
My fissure is hurting so much now because of it
Becka456
Proctosphincteranalogist
 
Posts: 209
Topics: 6
Joined: 04 Sep 2016, 13:45
Has thanked: 0 time
Been thanked: 4 times
Gender: None specified

Re: Diarrhoea after LIS and morphine

Postby GilmoreGirl » 09 May 2017, 16:49

I really can't say for sure as I had fairly persistent withdrawal - more than most. What about taking a small dose of loperamide (immodium)? It is an opiate so acts the same way on the gut as morphine, it just is too big a molecule to pass through the blood-brain barrier to the brain so it has no pain relief effects - but it may help with the cramping and doarrhea.

If you do try this start with a small dose (1/4 - 1/2 pill at a time) and increase if the D doesn't stop. It can be very constipating and you don't want that either post LIS.

Just an idea!
GilmoreGirl
VIP
 
Posts: 694
Topics: 18
Joined: 19 Oct 2016, 18:59
Has thanked: 39 times
Been thanked: 49 times
Gender: Female

Re: Diarrhoea after LIS and morphine

Postby Becka456 » 09 May 2017, 16:59

I took 2 immodium melts this evening after I had diarrhoea then I went again a few hours later was still diarrhoea but not as watery and felt a bit slower like I needed to push a little so maybe that's the effect of the immodium? I can handle the pain at the moment, so if I could avoid going back on the morphine I will but I'm struggling with the constant stomach pain and the diarrhoea and thinking how much longer surely can this go on for???!! I'm not eating or really drinking as it just hurts my tummy but I guess at the same time it's not helping to bulk things up? Do you know how long these withdrawals are meant to last for? I was on the liquid morphine
Becka456
Proctosphincteranalogist
 
Posts: 209
Topics: 6
Joined: 04 Sep 2016, 13:45
Has thanked: 0 time
Been thanked: 4 times
Gender: None specified

Re: Diarrhoea after LIS and morphine

Postby GilmoreGirl » 09 May 2017, 18:49

Is the stomach pain any better after the immodium?? Do you have any gas x (simethicone) on hand??? It helps me along with Pepto bismol.

It sounds like the immodium is starting to work for the D so maybe keep it up and back off it slowly as things improve?

I really don't know how long it will last - sorry! I have stomach pain and D most of the time anyways, so it's hard to tell when the withdrawal stopped. I remember I felt like I had a flu for about 4 days.

Sorry I can't be more help - can you get another appointment with your doctor within the next few days in case it's not resolving on it's own?

Oh and another symptom of the withdrawal is sneezing - I remember that because my butt hurt like heck every time lol!
GilmoreGirl
VIP
 
Posts: 694
Topics: 18
Joined: 19 Oct 2016, 18:59
Has thanked: 39 times
Been thanked: 49 times
Gender: Female

Re: Diarrhoea after LIS and morphine

Postby Becka456 » 10 May 2017, 03:28

Well I managed to get through the night without to much stomach pain and going to the loo so I guess that is slight improvement! I'm just worried about it slowing done too much now but I don't want to take any softeners incase if starts the diarrhoea off!
if it hasn't improved then il see the doctor Friday but she wanted me to go back on the morphine, but my gut feeling is I've done this long so it would be silly
Becka456
Proctosphincteranalogist
 
Posts: 209
Topics: 6
Joined: 04 Sep 2016, 13:45
Has thanked: 0 time
Been thanked: 4 times
Gender: None specified

Re: Diarrhoea after LIS and morphine

Postby GilmoreGirl » 10 May 2017, 04:55

You can always see how things are on Friday and if you're not improving, I would follow her advice. But I really do hope things are better today, it sounds like at least your bms have calmed down a little!
GilmoreGirl
VIP
 
Posts: 694
Topics: 18
Joined: 19 Oct 2016, 18:59
Has thanked: 39 times
Been thanked: 49 times
Gender: Female


Return to LIS - Considering surgery or already had it?



Who is online

Users browsing this forum: No registered users and 0 guests